Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 234, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 9, 2000, 9:15 PM CDT for Crenshaw County, Alabama. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 9, 2000, 9:15 PM CDT (02:15 UTC)
- Expired
- Aug 9, 2000, 9:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Crenshaw County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 9:25 PM CDT | Thunderstorm Wind 50 E | Glenwood, AL | |
| Aug 9, 9:40 PM CDT | Hail 0.75 | Dozier, AL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 2.3 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1855 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1422 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 100215 SVRMOB ALC041-100245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 915 PM CDT WED AUG 9 2000 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CRENSHAW COUNTY IN ALABAMA * UNTIL 945 PM CDT * AT 915 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER LUVERNE...OR ABOUT 3 MILES WEST OF LUVERNE...MOVING SOUTHWEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE ABOUT... 8 MILES NORTHWEST OF BRANTLEY AT 940 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FGORECAST OFFICE IN MOBILE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 8:55 PM CDT, 20 minutes earlier.
Area forecast discussion, Aug 9, 8:55 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 855 PM CDT WED AUG 9 2000 IF RADAR TRENDS DONT CHANGE IN THE NEXT 30 MINUTES OR SO...WILL NEED TO KEEP OR INCREASE POPS IN SOME OF THE EASTERN COUNTIES AS THAT IS THE MOST ACTIVE AT THIS TIME. STORMS ALONG OUTFLOW BOUNDARIES JUST TO THE EAST OF MY AREA ARE MOVING SOUTHWEST. REMAINDER OF FORECAST WILL BE LEFT UNCHANGED. .MOB... AL...NONE. FL...NONE. MS...NONE.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:47 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 28 min |
| Aug 9, 9:25 PM CDT | Severe Thunderstorm Warning | MOB | Covington | 35 min |
| Aug 10, 2:04 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh | 26 min |
| Aug 10, 2:24 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 36 min |
| Aug 10, 2:46 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 44 min |
| Aug 10, 3:04 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Washington | 26 min |
| Aug 10, 3:13 PM CDT | Tornado Warning | MOB | Baldwin | 32 min |
| Aug 10, 3:24 PM CDT | Severe Thunderstorm Warning | MOB | Mobile, Washington | 36 min |
| Aug 10, 3:53 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 52 min |
| Aug 10, 4:05 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 55 min |
| Aug 10, 4:39 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 66 min |
| Aug 10, 5:56 PM CDT | Severe Thunderstorm Warning | MOB | Marengo | 49 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.